Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 27, 2005, 10:18 PM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 10:18 PM CDT (03:18 UTC)
- Expired
- Jul 28, 2005, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Travis County, TX, Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 280320
FFWEWX
TXC453-491-280615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
TRAVIS
* UNTIL 115 AM CDT
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED
AREA.
DOPPLER RADAR AND SURFACE REPORTS SUGGEST 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN IN THE AUSTIN METRO AREA WITH THUNDERSTORMS CONTINUING
TO REDEVELOP OVER THE SAME AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3041 9732 3042 9738 3021 9749 3003 9772
3035 9816 3048 9810 3050 9811 3050 9812
3074 9799 3091 9784 3089 9767 3075 9729
3048 9716
$$1 follow-up statement
000
WGUS74 KEWX 280400
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT WED JUL 27 2005
TXC453-491-280615-
WILLIAMSON TX-TRAVIS TX-
1056 PM CDT WED JUL 27 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 115 AM CDT FOR TRAVIS AND
WILLIAMSON COUNTIES...
AT 1054 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT AREAS
OF SOUTH AUSTIN. THESE STORMS ARE PRODUCING RAINFALL OVER AREAS
WHICH HAVE ALREADY RECEIVED MORE THAN TWO INCHES OF RAIN OVER THE
PAST FEW HOURS. RAINFALL ACCUMULATIONS HAVE REACHED ABOVE THREE
INCHES NEAR THE INTERSECTION OF BEN WHITE AND I-35. ADDITIONAL
RAINFALL OF UP TO ONE HALF INCH IS POSSIBLE OVER THE NEXT HOUR.
LAT...LON 3041 9732 3042 9738 3021 9749 3003 9772
3035 9816 3048 9810 3050 9811 3050 9812
3074 9799 3091 9784 3089 9767 3075 9729
3048 9716
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:08 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 27, 10:08 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 PM CDT WED JUL 27 2005 .UPDATE... TRAINING OF THUNDERSTORM CELLS PICKED UP THIS EVENING AS MOST OF THE HEATING BASED CELLS DIED OUT. FRONTAL ZONE HAS BECOME MORE ESTABLISHED OVER THE AREAS WHERE TRAINING HAS OCCURED AND IS GENERALLY ALONG A DRT TO GTU LINE. EVENING MODEL DATA SUGGESTS RAIN AREAS WILL CONTINUE TO FOCUS FARTHER WEST WITH TIME...SO FEEL A FLASH FLOOD WATCH IS UNWARRANTED FOR NOW. HOWEVER...THROUGH THE NEXT 2-3 HOURS FLOODING WILL REMAIN POSSIBLE OVER THE WESTERN HILL COUNTRY WHERE FLASH FLOOD WARNINGS REMAIN IN EFFECT. HEAVY RAINFALL TOTALS ARE COLLECTING OVER NORTHERN MEXICO...SOME OF WHICH IS HITTING THE PREVIOUSLY HARD HIT AREAS IN THE PATH OF EMILY. EXPECT SOME RISES IN THE RIO GRANDE IN THE NEXT DAY OR TWO. MODELS SHOW ADDTIONAL FOCUS FOR DIURNAL CONVECTION TOMORROW...SO THE EARLY MORNING SHIFT MAY NEED TO REVIEW THE THREAT BASED ON WHAT HAPPENS FOR THE REST OF TONIGHT. POPS WERE ADJUSTED TO COVER A MORE BROAD AREA OF 40-60 PERCENT CHANCES. HIGHEST CHANCES WERE PLACED OVER THE HILL COUNTRY...AND WILL WATCH CLOSELY IN CASE A FFA IS NEEDED FOR THE OVERNIGHT HOURS. GENERAL RADAR TRENDS ARE ON THE DECREASE...SO WILL LET SHORT FUSE PRODUCTS HANDLE THE SITUATION. TEMPS AND WINDS CONTINUE TO LOOK REASONABLE. && .PREV DISCUSSION... /ISSUED 330 PM CDT WED JUL 27 2005/ DISCUSSION... BRING OUT YOUR UMBRELLAS. POPS ARE ON THE INCREASE TONIGHT AND THURSDAY AS A WEAK COLD FRONT PUSHES INTO OUR CWFA AND STALLS-OUT. THE COLD FRONT IS STILL NORTH OF OUR AREA...BUT A PREFRONTAL WIND SHIFT HAS WINDS OUT OF THE NE ACROSS THE NORTHERN THIRD OF CWFA EWX. AT THE SAME TIME...A SEABREEZE IS PUSHING INLAND AND IS FORECAST TO INTERACT WITH THE PREFRONTAL WIND SHIFT (TROUGH) LATER THIS EVENING. DEEP CONVECTION IS POSSIBLE AS THESE TWO LOW LEVEL FEATURES INTERACT. THE HIGHEST POPS WILL BE SOUTH AND WEST OF SAN ANTONIO TOWARD THE RIO GRANDE VALLEY...WHERE A SURFACE LOW IS DEEPENING AND MOISTURE CONVERGENCE WILL BE STRONGEST. RAINFALL AMOUNTS ACROSS THE SOUTHERN HALF OF SOUTHCENTRAL TEXAS WILL AVERAGE ONE HALF INCH...WITH SPOTTY AMOUNTS UP TO TWO INCHES. ANOTHER ROUND OF CONVECTION IS FORECAST ON THURSDAY ALONG THE STALLED-OUT FRONT. STORM MOVEMENT WILL BE SLOW...BUT SHOULD BE TOWARD THE SOUTH OR SOUTHEAST TOMORROW AS A NORTHERLY FLOW ALOFT BECOMES BETTER ESTABLISHED. A TREND TOWARD CLIMO POPS AND TEMPS WILL BEGIN FRIDAY AS THE UPPER HIGH BECOMES CENTERED OVER THE TX/OK PANHANDLES AND DOMINATES ACROSS SOUTH CENTRAL TEXAS. THE GFS(X) MOS FORECAST LOOKS GOOD THIS CYCLE...WITH ONLY MINOR TWEAKS NECESSARY. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 25/18
Hazardous weather outlook, Jul 27, 1:30 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 130 PM CDT WED JUL 27 2005 TXZ171>173-183>194-202>209-217>225-228-281100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 130 PM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING AND TONIGHT ACROSS THE SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS. THE THREAT AREA IS MAINLY SOUTH OF HIGHWAY 90 FROM DEL RIO TO SAN ANTONIO AND WEST OF HIGHWAY 16 FROM SAN ANTONIO TO TILDEN. A MOIST AIRMASS WITH INTERACT WITH AFTERNOON HEATING...OUTFLOW BOUNDARIES AND A WEAK MID LEVEL DISTURBANCE TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS. STEERING WINDS WILL BE WEAK RESULTING IN SLOW MOVING AND MERGING STORMS THIS EVENING AND TONIGHT. LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:12 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 27, 9:47 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.